Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 100, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Dec 16, 2021, 7:19 PM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2021, 7:19 PM CST (01:19 UTC)
- Expired
- Dec 17, 2021, 3:16 AM CST
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
162 WHUS73 KGRB 170119 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 719 PM CST Thu Dec 16 2021 LMZ521-522-541>543-170400- /O.CAN.KGRB.GL.W.0015.000000T0000Z-211217T0300Z/ /O.NEW.KGRB.SC.Y.0100.211217T0119Z-211217T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 719 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 7 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
3 follow-up statements
874 WHUS73 KGRB 170312 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 912 PM CST Thu Dec 16 2021 LMZ521-522-541>543-170600- /O.CON.KGRB.SC.Y.0100.000000T0000Z-211217T0600Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 912 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and waves 3 to 5 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until midnight CST tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AK
447 WHUS73 KGRB 170556 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 1156 PM CST Thu Dec 16 2021 LMZ521-522-541>543-171000- /O.EXT.KGRB.SC.Y.0100.000000T0000Z-211217T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 1156 PM CST Thu Dec 16 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM CST FRIDAY... * WHAT...West winds 15 to 25 kts with gusts up to 30 kts and waves 2 to 4 ft. * WHERE...Lake Michigan nearshore waters from Washington Island to Sheboygan, and Central and Southern Bay of Green Bay. * WHEN...Until 4 AM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ TSK
756 WHUS73 KGRB 170916 MWWGRB URGENT - MARINE WEATHER MESSAGE National Weather Service Green Bay WI 316 AM CST Fri Dec 17 2021 LMZ521-522-541>543-171030- /O.CAN.KGRB.SC.Y.0100.000000T0000Z-211217T1000Z/ Green Bay south of line from Cedar River to Rock Island Passage and north of a line from Oconto WI to Little Sturgeon Bay WI- Green Bay south of line from Oconto WI to Little Sturgeon Bay WI- Rock Island Passage to Sturgeon Bay WI- Sturgeon Bay to Two Rivers WI-Two Rivers to Sheboygan WI- 316 AM CST Fri Dec 17 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and waves have subsided, so the Small Craft Advisory has been cancelled. $$ TSK
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 16, 5:34 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Dec 16, 5:34 PM CST, 1 hour 45 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 534 PM CST Thu Dec 16 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Friday Issued at 306 PM CST Thu Dec 16 2021 Light snow showers and freezing drizzle will end in Northcentral Wisconsin by around sunset as an upper trough exits the region. Skies should clear over all but the far north tonight as a surface high pressure system moves in from Central Canada. Lows tonight will range from the single numbers in the Northwoods where snow is on the ground and winds will become lightest, to near 20 by Lake Michigan where the snow is gone and winds will be last to diminish. Friday should start out sunny but middle clouds will increase as an upper trough approaches. Highs will be close to normal for this time of year. .LONG TERM...Friday Night Through Thursday Issued at 306 PM CST Thu Dec 16 2021 Overall, fairly low-impact weather in the long term forecast. Slippery road conditions could develop Friday night and Saturday due to light snowfall. Otherwise, temperatures will bounce between just above and just below normal. Friday night into Saturday...A low pressure is progged to pass well southeast of WI but the far northern edge of the precip could brush the southern counties in the GRB forecast area. Additionally, a shortwave passing across northern WI could lead to the development of snow for the northern forecast area. This has led to chance/slight chance PoPs for most locations during this time. Expect precip to be light with minor accumulations, possibly up to an inch across the far north near the U.P. border. Some freezing rain or drizzle may also occur across far east- central WI due to a loss of ice crystals. After Saturday...Pretty uneventful weather across northeast WI. A small clipper passes to the north on Monday and brings a cold front across the state, but moisture looks minimal with the front coming through dry. A weak shortwave could also bring light snow to the area Tuesday night or Wednesday, but at the moment this also looks low impact. && .AVIATION...for 00Z TAF Issuance Issued at 534 PM CST Thu Dec 16 2021 Snow showers and MVFR conditions will continue across the far north as skies clear from south to north during the evening hours. West winds will gust to 20 to 30 knots through early evening before dissipating to around 20 knots tonight then becoming light on Friday. VFR conditions are expected on Friday as an upper level disturbance brings the chance for light snow and MVFR conditions late Friday night and early Saturday. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....RDM LONG TERM......KLJ AVIATION.......Kurimski
Hazardous weather outlook, Dec 16, 2:29 PM CST, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 229 PM CST Thu Dec 16 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 229 PM CST Thu Dec 16 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight West winds will gust to 40 mph until just after sunset, then diminish overnight to 10 mph by daybreak. .DAYS TWO THROUGH SEVEN...Friday through Thursday Light snow could create hazardous traveling conditions late Friday night into Saturday. .SPOTTER INFORMATION STATEMENT... Spotters are requested to relay peak wind gusts and any reports of wind damage to the National Weather Service in Green Bay. LMZ521-522-541>543-172030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 229 PM CST Thu Dec 16 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Gale force wind gusts to 40 knots are possible through mid evening. .DAYS TWO THROUGH SEVEN...Friday through Thursday The probability for widespread hazardous weather is low. RDM/KLJ
In the hours before
Local storm report, Dec 16, 2:49 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
249 PM CST THU DEC 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 AM NON-TSTM WND GST WASHINGTON ISLAND 45.38N 86.90W
12/16/2021 M66 MPH DOOR WI CO-OP OBSERVER
0529 AM NON-TSTM WND DMG PHELPS 46.06N 89.08W
12/16/2021 VILAS WI PUBLIC
THREE 80 FT OR MORE TALL PINE TREES ON CAR AND GARAGE.
REPORT VIA SOCIAL MEDIA.
0658 AM NON-TSTM WND DMG 1 N APPLETON 44.27N 88.40W
12/16/2021 OUTAGAMIE WI PUBLIC
CEMENTED BASKETBALL HOOP POLE SNAPPED FALLING ON 2 CARS.
REPORT VIA SOCIAL MEDIA.
0130 AM NON-TSTM WND GST OSHKOSH 44.01N 88.55W
12/16/2021 E61 MPH WINNEBAGO WI PUBLIC
HIGHEST WIND GUST BETWEEN 1 AND 2 AM. REPORT VIA SOCIAL
MEDIA.
0444 AM NON-TSTM WND DMG 2 ENE RED BANKS 44.62N 87.83W
12/16/2021 BROWN WI PUBLIC
TREE DOWN ON A HOUSE, NO INJURIES. REPORT VIA SOCIAL
MEDIA.
0400 AM NON-TSTM WND DMG 3 WNW GREEN BAY 44.53N 88.06W
12/16/2021 BROWN WI PUBLIC
TREE DOWN ON AND IN HOUSE, NO INJURIES. REPORTED VIA
SOCIAL MEDIA.
0534 AM NON-TSTM WND DMG 1 WNW GREEN BAY 44.52N 88.02W
12/16/2021 BROWN WI PUBLIC
TREE FELL DOWN ONTO MULTIPLE PARKED VEHICLES. REPORT VIA
SOCIAL MEDIA.
1025 PM TSTM WND DMG 6 NNW WAUSAU 45.04N 89.68W
12/15/2021 MARATHON WI PUBLIC
SHINGLE AND SIDING DAMAGE TO HOME. TIME ESTIMATED BY
RADAR.
&&
HYKINLocal storm report, Dec 16, 5:19 PM CST, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
519 PM CST THU DEC 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND DMG STEVENS POINT 44.51N 89.56W
12/15/2021 PORTAGE WI PUBLIC
EXTENSIVE DAMAGE TO HOUSE. MANY LARGE BRANCHES AND TREES
DOWN. POWER POLE SNAPPED.
&&
AKNearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.